Adiabatic Markovian Dynamics

TitleAdiabatic Markovian Dynamics
Publication TypeJournal Article
Year of Publication2010
AuthorsOreshkov, O, Calsamiglia, J
JournalPhys. Rev. Lett.
Volume 105
Pagination050503
KeywordsQuantum Physics
Abstract

We propose a theory of adiabaticity in quantum Markovian dynamics based on a structural decomposition of the Hilbert space induced by the asymptotic behavior of the Lindblad semigroup. A central idea of our approach is that the natural generalization of the concept of eigenspace of the Hamiltonian in the case of Markovian dynamics is a noiseless subsystem with a minimal noisy cofactor. Unlike previous attempts to define adiabaticity for open systems, our approach deals exclusively with physical entities and provides a simple, intuitive picture at the underlying Hilbert-space level, linking the notion of adiabaticity to the theory of noiseless subsystems. As an application of our theory, we propose a framework for decoherence-assisted computation in noiseless codes under general Markovian noise. We also formulate a dissipation-driven approach to holonomic computation based on adiabatic dragging of subsystems that is generally not achievable by non-dissipative means.

URLhttp://arxiv.org/abs/1002.2219
DOI10.1103/PhysRevLett.105.050503
Campus d'excel·lència internacional U A B